Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Mar 5, 2016, 4:01 AM CST. It took effect at Mar 5, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 4:01 AM CST (10:01 UTC)
- In effect from
- Mar 5, 2016, 12:00 PM CST
- Expired
- Mar 5, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted.
208 WWUS83 KUNR 051001 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 301 AM MST SAT MAR 5 2016 ...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS PARTS OF SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA... .AN UPPER LEVEL RIDGE WILL BRING UNSEASONABLY WARM TEMPERATURES TO THE REGION TODAY. THE RESULT WILL BE VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS OVER PARTS OF SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA TODAY. SDZ263-265-060100- /O.NEW.KUNR.FW.W.0002.160305T1800Z-160306T0100Z/ SOUTHWESTERN SOUTH DAKOTA-SOUTH CENTRAL SOUTH DAKOTA- 301 AM MST SAT MAR 5 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 263 AND 265... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 263 AND 265. * WINDS...SOUTH 20 TO 30 MPH. GUSTS UP TO 40 MPH POSSIBLE. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...WILDFIRES CAN SPREAD QUICKLY IN THE VERY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GR
2 follow-up statements
979 WWUS83 KUNR 052000 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 100 PM MST SAT MAR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS PARTS OF SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA... .AN UPPER LEVEL RIDGE IS BRINGING UNSEASONABLY WARM TEMPERATURES TO THE REGION TODAY. THIS IS RESULTING IN VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS OVER PARTS OF SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA. SDZ263-265-060100- /O.CON.KUNR.FW.W.0002.000000T0000Z-160306T0100Z/ SOUTHWESTERN SOUTH DAKOTA-SOUTH CENTRAL SOUTH DAKOTA- 100 PM MST SAT MAR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 263 AND 265... * AFFECTED AREA...FIRE WEATHER ZONES 263 AND 265. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO LOWER 70S. * IMPACTS...WILDFIRES CAN SPREAD QUICKLY IN THE VERY DRY FUELS. $$
562 WWUS83 KUNR 060105 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 605 PM MST SAT MAR 5 2016 SDZ263-265-060215- /O.EXP.KUNR.FW.W.0002.000000T0000Z-160306T0100Z/ SOUTHWESTERN SOUTH DAKOTA-SOUTH CENTRAL SOUTH DAKOTA- 605 PM MST SAT MAR 5 2016 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 263 AND 265... RELATIVE HUMIDITY WILL STEADILY RISE OVERNIGHT AS THE TEMPERATURE FALLS...BUT GUSTY SOUTHERLY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:44 AM CST, 17 minutes earlier.
Area forecast discussion, Mar 5, 3:44 AM CST, 17 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
244 AM MST SAT MAR 5 2016
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
ISSUED AT 210 AM MST SAT MAR 5 2016
A HIGH AMPLITUDE UPPER RIDGE WILL CROSS THE FORECAST AREA TODAY
WITH VERY WARM AIR ALOFT. 00Z NAM IS INDICATING 850MB TEMPS OF
+16C TO +18C OVER NORTHEASTERN WYOMING THIS AFTERNOON WITH ONLY
SLIGHTLY COOLER TEMPS ALOFT OVER WESTERN SOUTH DAKOTA. MOST AREAS
ON THE PLAINS SHOULD SEE HIGHS IN THE MID 60S TO MID 70S THIS
AFTERNOON. AT THE SURFACE...HIGH PRESSURE WILL BE LOCATED OVER THE
EASTERN DAKOTAS/NEBRASKA TODAY WITH A DEEPENING TROUGH ALONG THE
EASTERN SLOPES OF THE NORTHERN ROCKIES. SOUTHEASTERLY WINDS WILL
RESULT...BREEZY TO WINDY AT TIMES. PICKING WIND SPEEDS AND
DEWPOINTS IN THIS SITUATION CAN BE TRICKY. DUE TO THE WARM AIR
MOVING IN ALOFT...MANY AREAS WILL BE UNABLE TO OVERCOME THE INVERSION
WHICH WOULD LIMIT MIXING AND KEEP THE WIND SPEEDS A BIT LOWER AND
THE TD/RH A LITTLE HIGHER. HOWEVER...IN THE AREAS WHERE THE
TEMPERATURES ARE A LITTLE WARMER AND ABLE TO OVERCOME THE INVERSION
...DEEPER MIXING...HIGHER WIND SPEEDS AND LOWER TD/RH WILL OCCUR.
AT THIS TIME OF YEAR EVEN THICKER CIRRUS MOVING IN CAN LIMIT THE
TEMPERATURES ENOUGH TO AFFECT THE AMOUNT OF MIXING.
AT THIS TIME IT LOOKS LIKE THE AREA MOST ABLE TO SUPPORT DEEPER
MIXING WILL OCCUR OVER PARTS OF SOUTHWESTERN AND SOUTH CENTRAL
SOUTH DAKOTA THIS AFTERNOON IN THE REGION OF THE TIGHT SFC
PRESSURE GRADIENT CLOSEST TO THE SFC HIGH. ALTHOUGH THE RELATIVE
HUMIDITY WILL BE QUITE LOW ACROSS THE ENTIRE FORECAST AREA
TODAY...DUE TO THE EXPECTED HIGHER WIND SPEEDS THE FIRE DANGER
WILL BE GREATEST OVER PARTS OF SOUTHWESTERN AND SOUTH CENTRAL
SOUTH DAKOTA THIS AFTERNOON. WILL ISSUE A RED FLAG WARNING FOR
THOSE AREAS...WHERE THE GRASSLAND FIRE DANGER INDEX WILL ALSO BE
IN THE EXTREME CATEGORY TODAY.
WHILE THE WINDS WILL DIMINISH OVER MOST OF THE REGION TONIGHT
BREEZY CONDITIONS MAY CONTINUE THROUGH THE NIGHT OVER SOUTH
CENTRAL SOUTH DAKOTA DUE TO THE CONTINUED TIGHT SFC PRESS GRADIENT
AND A DEVELOPING LOW LEVEL JET.
SUNDAY SHOULD BE WARMER THAN TODAY WITH WESTERLY DOWNSLOPE WINDS
DEVELOPING BEHIND THE SFC TROUGH CROSSING THE FORECAST AREA.
.LONG TERM...MONDAY THROUGH FRIDAY
ISSUED AT 210 AM MST SAT MAR 5 2016
A SHORTWAVE OVER THE ROCKIES WILL MOVE NORTHEASTWARD
INTO THE NORTHERN PLAINS ON MONDAY...BRINGING SHOWERS TO THE AREA
MON/MON NIGHT. BREEZY NORTHWEST WINDS AND COOLER TEMPS WILL ALSO
ACCOMPANY THIS WAVE...BUT TEMPS SHOULD BE WARM ENOUGH FOR MOST OF
THE PRECIP TO BE RAIN. MODELS ARE DRIER THAN PREVIOUS RUNS...AND SO
HAVE DECREASED POPS ACROSS PARTS OF THE AREA...ESPECIALLY
NORTHWESTERN SD. BETTER CHANCES OF RAIN SHOWERS WILL BE ACROSS
NORTHEASTERN WY IN THE MORNING...AND SOUTH CENTRAL SD OVERNIGHT.
SOME WEAK INSTABILITY MAY ALLOW FOR A FEW THUNDERSTORMS ACROSS SOUTH
CENTRAL SD AS WELL. PRECIP MOVES OUT OF THE CWA BY TUESDAY
MORNING...EXCEPT FOR SOME LINGERING SHOWERS POSSIBLE OVER SOUTH
CENTRAL SD.
WEAK UPPER WAVE MAY PRODUCE A FEW LIGHT RAIN/SNOW SHOWERS ACROSS THE
NORTHWESTERN CWA TUES NIGHT...BUT OTHERWISE MOSTLY DRY WEATHER IS
EXPECTED FOR THE REST OF THE WEEK AS ZONAL FLOW DEVELOPS OVER THE
REGION. TUESDAY IS FORECAST TO BE THE COOLEST DAY...WITH HIGHS IN
THE MID 40S TO MID 50S...AND THEN A WARMING TREND IS EXPECTED INTO
FRIDAY.
&&
.AVIATION...FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING
ISSUED AT 210 AM MST SAT MAR 5 2016
VFR CONDITIONS WILL CONTINUE TODAY AND TONIGHT. GUSTY SOUTHERLY
WINDS WILL DEVELOP ACROSS THE AREA TODAY...ESPECIALLY ACROSS
SOUTHWESTERN INTO SOUTH CENTRAL SD.
&&
.FIRE WEATHER...
ISSUED AT 210 AM MST SAT MAR 5 2016
WARM AND VERY DRY CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA
TODAY. ALTHOUGH THE RELATIVE HUMIDITY WILL BE QUITE LOW ACROSS
THE ENTIRE FORECAST AREA TODAY...DUE TO EXPECTED HIGHER WIND
SPEEDS THE FIRE DANGER WILL BE GREATEST OVER PARTS OF SOUTHWESTERN
AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. WILL ISSUE A RED
FLAG WARNING FOR THOSE AREAS...WHERE THE GRASSLAND FIRE DANGER
INDEX WILL ALSO BE IN THE EXTREME CATEGORY TODAY. THE FIRE DANGER
WILL BE GREATEST FROM OGLALA LAKOTA COUNTY EASTWARD TO MELLETE AND
TODD COUNTIES TODAY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR SDZ263-265.
WY...NONE.
&&
SHORT TERM...10
LONG TERM...POJORLIE
AVIATION...POJORLIE
FIRE WEATHER...10Hazardous weather outlook, Mar 4, 6:23 AM CST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 523 AM MST FRI MAR 4 2016 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER- OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS-NORTHERN CAMPBELL-SOUTHERN CAMPBELL- WESTERN CROOK-WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 523 AM MST FRI MAR 4 2016 /623 AM CST FRI MAR 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.